Vermont, 2014Damaging Winds in Vermont, July 23, 2014
July 23, 2014 · NWS BTV · 4 events in 3 counties and zones
A surface cold front and mid-level disturbance moved across a moderately unstable air mass across Vermont during the early to mid afternoon hours of July 23rd. Scattered thunderstorms developed, some producing localized wind damage in the form of downed trees and trees on utility lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front and mid-level disturbance moved across a moderately unstable air mass across Vermont during the early to mid afternoon hours of July 23rd. Scattered thunderstorms developed, some producing localized wind damage in the form of downed trees and trees on utility lines. Some of the communities affected were Stowe, Woodbury, Berlin and Bethel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 23, 12:49 PM EST, 51 minutes earlier.
Area forecast discussion, Jul 23, 12:49 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
149 PM EDT WED JUL 23 2014
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY INTO THIS EVENING ALONG
WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW OF
THE STORMS MAY BECOME STRONG TO SEVERE FROM THE ADIRONDACKS
EASTWARD INTO VERMONT...WITH STRONG GUSTY WINDS THE PRIMARY
THREAT. BEHIND THE FRONT DRIER AND MORE PLEASANT WEATHER IS
EXPECTED BY THURSDAY INTO THE FIRST HALF OF THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 139 PM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING A LINE
OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTHEAST VERMONT
ALONG THE CANADIAN BORDER TO THE NORTHERN CHAMPLAIN VALLEY TO THE
ADIRONDACKS. THE MAIN THREAT FROM THIS LINE HAS BEEN LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.SOME GUSTY WINDS ARE ALSO
STILL POSSIBLE. CURRENT FORECAST IN GOOD SHAPE...SO NO CHANGES
MADE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS OF 345 AM EDT WEDNESDAY...REMAINDER OF THE FORECAST THROUGH
FRIDAY TRENDS SLIGHTLY COOLER AND MAINLY DRY AS SURFACE HIGH
PRESSURE BUILDS EASTWARD AND IS BRIDGED ALOFT BY CYCLONIC FLOW
WITHIN MEAN ERN CONUS LONGWAVE UPPER TROUGH. WILL STILL ADVERTISE
JUST AN OUTSIDE SHOT OF A FEW SHOWERS ACROSS THE NRN MTNS BY
FRIDAY AFTERNOON AS A WEAK SECONDARY SFC TROUGH SETTLES SOUTH
INTO THE AREA AND WASHES OUT. HOWEVER COVERAGE SHOULD BE FAIRLY
LIMITED WITH SUCH DRY LOWER AND MID LEVELS AND THE LARGER VALLEYS
SHOULD REMAIN LARGELY DRY. HIGHS DURING THE PERIOD RANGING
THROUGH THE 70S TO AROUND 80 WITH OVERNIGHT LOWS ON THURSDAY
SEASONABLY COOL FROM 45 TO 55 ALONG WITH PATCHY FOG.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 329 AM EDT WEDNESDAY...THERE'S A LITTLE BETTER AGREEMENT
TODAY AMONG 00Z/23 GUIDANCE SUITE IN THE EXTENDED PERIOD. WELL
SPECIFIED MID- TROPOSPHERIC REGIME ADVERTISED IN SEVERAL MODEL
CYCLES FEATURES PHASING OF A LARGE NORTHEASTERN NOAM UPPER LOW
WITH A SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN
PLAINS/CANADIAN PRAIRIES SATURDAY NIGHT/SUNDAY. THAT RESULTS IN
WESTWARD RETROGRESSION OF MEAN TROUGHING ALOFT AND MAINTAINS
CYCLONIC FLOW AND UNSETTLED CONDITIONS FOR THE NORTH COUNTRY INTO
EARLY NEXT WEEK. GIVEN A LIKELY SLOW-EVOLVING PATTERN THE 00Z GFS
LOOKS TO BE A BIT TOO FAST IN ITS DEPICTION OF EJECTING SHORTWAVE
ENERGY FROM THE GREAT LAKES TO THE NORTHEAST SUNDAY INTO MONDAY.
THEREFORE...PREFERENCE IS GIVEN TOWARD THE SLOWER 00Z ECMWF IN
THE EXTENDED. SENSIBLE WX HIGHLIGHTS INCLUDE SEVERAL
OPPORTUNITIES FOR SHOWERS/PSBL STORMS - THOUGH NOTHING THAT SEEMS
TO BE A WASHOUT ON ANY PARTICULAR DAY - AND GENERALLY SEASONABLE
TEMPS.
I CARRIED A TOKEN SLIGHT CHANCE FOR LEFTOVER DIURNAL SHOWERS
ACROSS NORTHERN TIER/MOUNTAINS EARLY FRIDAY NIGHT BUT TRENDING
DRY LATE FRIDAY NIGHT INTO SATURDAY. SUNDAY INTO TUESDAY LOOK TO
BE UNSETTLED WITH HIGH CHANCE POPS SHOWN AS MEAN UPPER TROUGH
RETROGRADES WESTWARD...LEAVING THE NORTH COUNTRY IN A BROAD
SOUTHWEST FLOW ALOFT. LIMITED INSTABILITY OFFERS POTENTIAL FOR
SOME THUNDERSTORMS EACH DAY...BUT FEEL CHANCES FOR THUNDER WOULD
BE LOWER EACH DAY GOING FORWARD AS SYNOPTIC-SCALE LIFT GETS
PROGRESSIVELY WEAKER. HIGHS GENERALLY IN THE 70S TO LOW 80S WITH
LOWS IN THE 50S TO LOW 60S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...HAVE TIMED LINE OF THUNDERSTORMS MOVING
ACROSS OUR TAF SITES THIS AFTERNOON WITH TEMPO GROUPS...2-3 HRS
AT A TIME. ANY THUNDERSTORM HAS POTENTIAL FOR BRIEF IFR
VISIBILITY IN HEAVY RAIN WITH STRONGER STORMS PRODUCING LOW LEVEL
TURBULENCE AND MORE LIMITED THREAT OF HAIL. SOUTH WINDS 10-12 KTS
WITH OCCASIONAL GUSTS TO 20-22 KTS...BUT NOTABLE WIND SHIFT TO
NORTHWEST AROUND 10 KTS WITH FRONTAL PASSAGE. NORTH WINDS LOOK TO
DROP OFF SOME THIS EVENING WITH HIGH PRESSURE BUILDING
IN...THOUGH INDICATIONS FROM BUFKIT SOUNDINGS AND CURRENT POST-
FRONTAL OBS ACROSS ON/NORTHERN GREAT LAKES STILL SUGGEST LOWER
CEILINGS TO LINGER WELL AFTER FRONTAL PASSAGE. IF GREATER
CLEARING CAN OCCUR...THEN SOME POTENTIAL FOR IFR VISIBILITY IN
FOG 06-12Z FOR MPV AND SLK. CONDITIONS WILL IMPROVE AND WINDS
PICK UP OUT OF THE NORTHWEST AFTER 12Z THURSDAY.
OUTLOOK 18Z THURSDAY THROUGH MONDAY...
18Z THU - MON...VFR UNDER HIGH PRESSURE. LATE NIGHT AND EARLY
MORNING IFR OR LOWER VISIBILITY IN FOG/MIST AT MPV AND SLK
POSSIBLE. AN ISOLATED AFTERNOON SHOWER OVER THE HIGHER TERRAIN IS
POSSIBLE FRIDAY.
&&
.MARINE...
AS OF 1131 AM EDT WEDNESDAY...A LAKE THUNDERSTORM ADVISORY IS NOW
IN EFFECT FOR LAKE CHAMPLAIN THROUGH THIS EVENING. COMPOSITE
RADAR LOOP AT THIS TIME SHOWING THUNDERSTORMS ACROSS THE NORTHERN
PORTION OF LAKE CHAMPLAIN MAINLY NORTH OF A PLATTSBURGH-SAINT
ALBANS LINE TO THE CANADIAN BORDER. EXPECTING ADDITIONAL SHOWERS
AND THUNDERSTORMS TO DEVELOP ACROSS THE REMAINDER OF LAKE
CHAMPLAIN THIS AFTERNOON. SOUTH WINDS WILL BE 10 TO 20 KNOTS WITH
WAVES OF 1 TO 2 FEET EXPECTED. THE MAIN THREAT FROM THUNDERSTORMS
TODAY WILL BE LOCALLY GUSTY WINDS AND HEAVY RAINFALL AS WELL AS
LIGHTNING. IF THREATENING WEATHER APPROACHES SEEK SAFE HARBOR
IMMEDIATELY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...LOCONTO
AVIATION...NEILES/LOCONTO
MARINE...WGH
Hazardous weather outlook, Jul 23, 1:29 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
229 PM EDT WED JUL 23 2014
NYZ034-035-VTZ004-007>012-018-019-241830-
WESTERN ESSEX-EASTERN ESSEX-ESSEX-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
229 PM EDT WED JUL 23 2014
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO RELAY ANY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BURLINGTON.
NYZ026>031-087-VTZ001>003-005-006-016-017-241830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-
229 PM EDT WED JUL 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND FEW THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 23, 11:26 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1226 PM EDT WED JUL 23 2014
VTZ003-004-231730-
ESSEX VT-ORLEANS VT-
1226 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ORLEANS AND
NORTHWESTERN ESSEX COUNTIES...
AT 1218 PM EDT...A STRONG THUNDERSTORM WAS NEAR JAY...MOVING EAST AT
35 MPH.
BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THIS STORM. WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NEWPORT CENTER...SOUTH NEWPORT...NEWPORT...COVENTRY...DERBY CENTER...
EXIT 28 I91...HOLLAND...TICE...WARREN GORE...NORTON...AVERYS GORE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4502 7174 4486 7172 4486 7253 4501 7254
LAHIFF
Special weather statement, Jul 23, 12:01 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
101 PM EDT WED JUL 23 2014
VTZ001>003-005-006-016-017-231800-
EASTERN CHITTENDEN VT-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
ORLEANS VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
101 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN CHITTENDEN...
NORTHERN LAMOILLE...SOUTHEASTERN GRAND ISLE...SOUTHERN FRANKLIN AND
WEST CENTRAL ORLEANS COUNTIES...
AT 1258 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGIA PLAINS...
MOVING EAST AT 35 MPH.
BRIEF HEAVY RAIN...DEADLY CLOUD TO GROUND LIGHTNING AND WIND GUSTS
TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 18 I89...EAST GEORGIA...FLETCHER...CAMBRIDGE...EAST FLETCHER...
NORTH CAMBRIDGE...BELVIDERE JUNCTION...BELVIDERE CENTER...BELVIDERE
CORNERS...EDEN...GREEN RIVER RESERVOIR STA...
LAT...LON 4488 7255 4460 7251 4459 7328 4477 7330
LAHIFF
Special weather statement, Jul 23, 12:41 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT WED JUL 23 2014
NYZ028-031-034-035-VTZ001-002-005-006-008-016-017-231845-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WASHINGTON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-
141 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX...
NORTHERN CHITTENDEN...NORTHWESTERN WASHINGTON...SOUTH CENTRAL
FRANKLIN...SOUTHEASTERN CLINTON...SOUTHERN GRAND ISLE AND
SOUTHWESTERN LAMOILLE COUNTIES...
AT 138 PM EDT...A STRONG THUNDERSTORM WAS NEAR KEESEVILLE...MOVING
EAST AT 35 MPH.
BRIEF HEAVY RAINFALL...DEADLY CLOUD TO GROUND LIGHTNING AND WIND
GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
PORT KENT...COLCHESTER POINT...MALLETTS BAY...APPLETREE POINT...
COLCHESTER...CHIMNEY CORNER...WESTFORD...UNDERHILL...PLEASANT
VALLEY...NORTH UNDERHILL...SOUTH CAMBRIDGE...SMUGGLERS NOTCH...
LAT...LON 4472 7281 4445 7276 4442 7360 4460 7363
LAHIFF
Special weather statement, Jul 23, 12:58 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT WED JUL 23 2014
VTZ003-004-006-007-016-231845-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-LAMOILLE VT-ORLEANS VT-
158 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL FRANKLIN...
NORTHEASTERN CALEDONIA...NORTHEASTERN LAMOILLE...NORTHWESTERN ESSEX
AND ORLEANS COUNTIES...
AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOWELL...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
COVENTRY...IRASBURG...BROWNINGTON...BROWNINGTON CENTER...WEST
CHARLESTON...MORGAN...WARREN GORE...ISLAND POND...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4501 7184 4470 7183 4467 7270 4487 7271
4501 7221
KGMSpecial weather statement, Jul 23, 1:19 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED JUL 23 2014
VTZ003-006>008-017-231900-
CALEDONIA VT-EASTERN CHITTENDEN VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-
219 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL CHITTENDEN...
LAMOILLE...NORTHEASTERN WASHINGTON...NORTHWESTERN CALEDONIA AND SOUTH
CENTRAL ORLEANS COUNTIES...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNDERHILL STATE
PARK...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MORRISVILLE...CADYS FALLS...ELMORE STATE PARK...WOLCOTT...GREENSBORO
BEND...STANNARD...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4472 7213 4444 7215 4442 7290 4465 7290
4467 7287
KGMSpecial weather statement, Jul 23, 1:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
225 PM EDT WED JUL 23 2014
NYZ035-VTZ005-006-008-009-017-018-231930-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE
VT-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
225 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX...
NORTHWESTERN ADDISON...NORTHWESTERN WASHINGTON...SOUTH CENTRAL
LAMOILLE AND SOUTHERN CHITTENDEN COUNTIES...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOQUET...MOVING EAST
AT 35 MPH.
BRIEF HEAVY RAINFALL...DEADLY CLOUD TO GROUND LIGHTNING...WIND GUSTS
TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CHARLOTTE...MCNEIL COVE...EAST CHARLOTTE...MT. PHILO STATE PARK...
STARKSBORO...EXIT 11 I89...HUNTINGTON CENTER...HUNTINGTON...NORTH
DUXBURY...BOLTON...DUXBURY...WATERBURY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4451 7269 4417 7263 4419 7344 4437 7348
LAHIFF
Thunderstorm Wind, Lamoille
- When
- July 23, 1:40 PM EST to 1:42 PM EST
- Where
- Lamoille County, 1.87 mi WNW of Stowe
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 44.484, -72.713
Several reports of trees down and power lines down blocking roads off of Route 108 on the Mountain road. A concentrated area of damage off of Cottage Club road and the Fox Run condominium development where several large pines were uprooted, snapped and fell on vehicles and sheds.
Thunderstorm Wind, Washington
- When
- July 23, 2:25 PM EST
- Where
- Washington County, 1.38 mi S of South Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 44.400, -72.420
Several large branches as well as a few trees on powerlines in Woodbury.
Thunderstorm Wind, Washington
- When
- July 23, 3:00 PM EST to 3:02 PM EST
- Where
- Washington County, 1.21 mi SW of (Mpv)-Montpelier Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.190, -72.590
Several reports of trees down on various roads in Berlin.
Thunderstorm Wind, Windsor
- When
- July 23, 4:30 PM EST
- Where
- Windsor County, 1.11 mi SE of Lillieville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 43.808, -72.686
One-half mile swath of dozens of pines, uprooted or snapped that downed powerlines off of Lillieville Brook road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, July 23, 20141 death · $100,000 · 55 kt wind · 15 events
- Debris Flows and Hail in Washington, July 23, 20146 injured · $5.2 million · 2 in hail · 15 events
- Flash Flooding and Hail in Arkansas, July 23, 2014$1.7 million · 1 in hail · 66 events
- Hail and Damaging Winds in Idaho, July 23, 20143 injured · $2.2 million · 1.25 in hail · 9 events
- Flash Flood and Hail in Arkansas, July 23, 20141 injured · $315,000 · 1 in hail · 27 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 23, 2014$1.0 million · 50 kt wind · 4 events
- Flash Flood in New Mexico, July 23, 2014$200,000 · 1 event
- Hail and Damaging Winds in Missouri, July 23, 2014$132,000 · 61 kt wind · 6 events
- Lightning Strikes in Maryland, July 23, 2014$120,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 23, 2014$40,000 · 1 in hail · 21 events
- Lightning Strike in Maine, July 23, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 23, 2014$45,000 · 61 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524053, 524054, 524055, 524058.